Modular Birkhoff–James orthogonality in B(X, Y) and K(X, Y)

Debmalya Sain, Ryotaro Tanaka

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


We introduce and study modular Birkhoff–James orthogonality for typical Banach modules B(X, Y) and K(X, Y) , where X and Y are Banach spaces. We present some basic characterizations of modular Birkhoff–James orthogonality under certain restrictions, and completely characterize left symmetric points for the said orthogonality relation in B(X, Y) and K(X, Y). The complications involved in an analogous study of right symmetric points are illustrated through concrete examples.

Original languageEnglish
Pages (from-to)1347-1362
Number of pages16
JournalBanach Journal of Mathematical Analysis
Issue number4
Publication statusPublished - 1 Sep 2020


  • (Modular) Birkhoff–James orthogonality
  • Bounded linear operator
  • Compact operator
  • Symmetric point

Fingerprint Dive into the research topics of 'Modular Birkhoff–James orthogonality in B(X, Y) and K(X, Y)'. Together they form a unique fingerprint.

Cite this